MAUDE Adverse Event Report: RESPIRONICS, INC. REMSTAR AUTO A-FLEX; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. REMSTAR AUTO A-FLEX; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number 561CA
Medical Device Problem Codes Contamination (1120); Degraded (1153)
Health Effect - Clinical Codes Sore Throat (2396); Unspecified Respiratory Problem (4464); Insufficient Information (4580)
Date of Event 07/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3 other text : the device has not been returned to the manufacturer.
 
Event or Problem Description
The manufacturer was contacted in reference to the voluntary field safety notice/recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The patient alleges he is getting symptoms, a sinus infection and suffers from a sore throat.There is no allegation of serious or permanent harm or injury.The patient required no medical intervention.The manufacturer's investigation is ongoing.A follow-up report will be submitted when the manufacturer's investigation is complete.
 
Additional Manufacturer Narrative
The manufacturer was contacted in reference to the voluntary field safety notice/recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The patient alleges he is getting symptoms, a sinus infection and suffers from a sore throat.There is no allegation of serious or permanent harm or injury.The patient required no medical intervention.The device was returned to the manufacturer's quality product investigation laboratory for investigation.The manufacture inspected externally observed that customers humidifier heater plate did heat.Manufacturer used a known good and supplied heated tube on customer¿s humidifier and observed the tube did heat.Ui (user interface) knob broken.The air outlet port had dust-like contamination in it.Air inlet had white dust-like contamination in it.Pca (printed circuit assembly) had dust-like contamination all over the top of it.Bottom enclosure had dust-like contamination in it.The sound abatement foam was intact and had dust-like contamination on top of it.The contamination found in the humidifier enclosure are considered not to be in the airpath.There was two error code found.The manufacturer used a fitt (foam integrity test tool) and was not able to confirm the presence of degraded sound abatement foam.The device's event logs were downloaded and reviewed by manufacturer.The manufacturer found no error codes.The manufacturer applied power to the device and verified airflow.The manufacturer concludes there was no evidence of sound abatement foam degradation and there is no visible damage or functionality failures of the device.Manufacturer was unable to address the symptoms specified.

Brand Name
REMSTAR AUTO A-FLEX
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
melissa rosko
1001 murry ridge lane
murrysville, PA 15668
7247330200
MDR Report Key17553720
Report Number2518422-2023-19820
Device Sequence Number17372798
Product Code BZD
UDI-Device Identifier00606959030527
UDI-Public00606959030527
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number561CA
Device Catalogue Number561CA
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/09/2021
Supplement Date Received by Manufacturer08/11/2025
Initial Report FDA Received Date08/15/2023
Supplement Report FDA Received Date09/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/31/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Patient SexUnknown